Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Will prednisone help in curing bruising in my ribs?

Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 11546 Questions
I fell on my chest while snowboarding five days ago and bruised my ribs. I know prednisone will make it feel better temporarily, but will prednisone slow the healing process? Anything I can do besides get enough sleep to speed the healing process? I'm going to Chile for whitewater kayaking in 2 weeks, so I would like to do whatever I can to promote and speed healing and recovery before then.
Posted Sat, 1 Feb 2014 in Lung and Chest disorders
Answered by Dr. T Chandrakant 12 minutes later
Brief Answer: Rest is mandatory ! Detailed Answer: Hi. Bruised ribs should be diagnosed by confirming or ruling out fractures by radiological examination. Please get this done ASAP. Prednisone for 'A Few" days only- has a great antiinflammatory property and not known to delay the healing process.If there are fractures of the ribs Your Doctor can guide you better for further treatment like a corset or so. You can not and should not go for kayaking as it takes minimum of 3 weeks for any bruises or fractures to heal sufficiently. For speedy recovery rest is the major factor. Body heals the injuries, medicines and other modalities as per the diagnosis are just to assist in the process of healing.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor